MAUDE Adverse Event Report: BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM

BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM
Model Number 85937286
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 01/12/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A system service check of the medrad® stellant ct injector (serial number (b)(6)) was completed on (b)(6) 2026, and confirmed the device was operating within bayer performance specifications.The disposable set used during the reported event had been discarded by the facility and was unavailable for evaluation.The customer was unable to provide the lot number of the disposables in use at the time of the incident; therefore, testing of retained samples was not possible.The customer declined an offer for additional applications training.The medrad® stellant ct injector system remains in clinical use at the customer site.A review of the device history record (dhr) confirmed that the injector system was manufactured in accordance with established specifications, with no identified deviations, nonconformances, failures, or quality related issues.The medrad® stellant ct injection system operation manual cautions the user as follows: · warning: air embolism hazard - serious patient injury or death may result.· ensure patient is not connected while purging air from syringe or engaging or advancing plunger.· expel all trapped air from the syringe(s), connectors, tubing, and catheter before connecting the system to the patient.· to minimize air embolization risks, ensure that one operator is designated the responsibility of filling the syringe(s).Do not change operators during the procedure.If an operator change must occur, ensure that the new operator verifies that the fluid path is purged of air.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Event or Problem Description
Bayer medical care became aware of an alleged air injection that occurred during a ct examination of the chest while the patient was connected to a medrad® stellant ct injection system (serial number (b)(6)).Following the administration of 20 ml of saline at a programmed flow rate of 3 ml/second, intravascular air was identified on the acquired ct images in the left innominate vein.A subsequent non-contrast scan was prescribed and demonstrated reabsorption of the air.The patient was monitored on site and remained clinically stable, with no reported symptoms.

Brand Name
STELLANT DUAL CT INJECTOR
Common Device Name
CT INJECTION SYSTEM
Manufacturer (Section D)
BAYER MEDICAL CARE INC.
1 bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE INC.
1 bayer drive
indianola PA 15051
Manufacturer Contact
lois miller
1 bayer drive
indianola, PA 15051
7249408677
MDR Report Key24388904
Report Number2520313-2026-00006
Device Sequence Number10279037
Product Code DXT
UDI-Device Identifier00616258020860
UDI-Public(01)00616258020860(11)200924
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K082905
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85937286
Device Catalogue NumberSCT W/CERTEGRA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2026
Initial Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/24/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown